Jump to content
CrazyBoards.org

Ritalin and fatigue


Recommended Posts

I started Ritalin a couple of weeks ago, 10mg when I wake up and 10mg 4-5 hours later. It's for ADHD (inattentive) and I've found myself really fatigued from it! All of my other meds have been the same for a few months, and I'm more fatigued now on the Ritalin than before.

I've never really taken a stimulant before, so I'm not sure what this means.

My concentration is much better, though, I've stopped fidgeting/being so damn restless.

Link to comment
Share on other sites

Sometimes a particular stimulant can actually be sedating for some ADHD folks (some non-ADHD folks can react to stimulants this way, and not all ADHD folks will react this way with stimulants.  But it is rather common.)  The dose might need to be changed, or perhaps a longer-release would be in order, or even the entire med changed.  Not all stimulants will necessarily have this effect on you.

 

I don't get sedated by methylphenidate, but I get rebound symptoms when it wears off, sometimes that includes a hefty dose of fatigue.  The immediate release was rather bad for that with me especially since it'd wear off so quickly; I find (brand name) Concerta to be my current best option (though I'm hoping once my life is more settled to trial on a different stim, just to see if a different one will help me with my hyperfocus issues.)

 

In any case I'd bring it up with the doc, that you're finding the Ritalin a little sedating, see what the doc suggests for that.  I'll bet the doc has encountered this before, if they're used to treating ADHDers, and it should be... maybe not routine but certainly par for the course you know?

Link to comment
Share on other sites

  • 5 weeks later...

 

Sometimes a particular stimulant can actually be sedating for some ADHD folks.

 

Isn't that the purpose of stimulants for those with ADHD? Well, calming rather than sedating. Same ballpark. 

 

 

What I was attempting to communicate is that, sometimes, a particular stimulant can have a similar effect as a sleeping pill.  Like, take this Ritalin and then it makes you pass right out.  Fortunately this commonly does not apply to all stimulants for that person, so they can switch.

Link to comment
Share on other sites

 

 

Sometimes a particular stimulant can actually be sedating for some ADHD folks.

 

Isn't that the purpose of stimulants for those with ADHD? Well, calming rather than sedating. Same ballpark. 

 

 

What I was attempting to communicate is that, sometimes, a particular stimulant can have a similar effect as a sleeping pill.  Like, take this Ritalin and then it makes you pass right out.  Fortunately this commonly does not apply to all stimulants for that person, so they can switch.

 

 

Yeah, I figured that you meant fatigue tranquilizing. I just played contrarian because I'm genuinely interested in the subject. There seems to be this stigma that everyone who relies on stimulants for normalcy is perpetually hopped up, when in reality, it seems to actually act more as a sedative. Is that because people who don't strongly relate to ADHD symptoms get a different effect?

Edited by arr
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...